Alert archive / Indiana / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this wind chill advisory at Feb 2, 2011, 3:34 PM EST for 6 counties in Indiana. It took effect at Feb 3, 2011, 1:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 3:34 PM EST (20:34 UTC)
- In effect from
- Feb 3, 2011, 1:00 AM EST
- Expired
- Feb 3, 2011, 12:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
Counties Cass County, IN, Fulton County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222 WWUS43 KIWX 022034 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 334 PM EST WED FEB 2 2011 ...WINTER WEATHER ADVISORY IN EFFECT FOR ADDITIONAL LAKE EFFECT SNOW ACCUMULATIONS AND WIND CHILL ADVISORY IN EFFECT FOR PORTIONS OF NORTH CENTRAL INDIANA... .NORTH WINDS AND COLD AIR FILTERING IN BEHIND A LOW PRESSURE SYSTEM ACROSS THE NORTHEAST UNITED STATES WILL RESULT IN LAKE EFFECT SNOW SHOWERS FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL INDIANA ALONG WITH SOUTHWEST LOWER MICHIGAN THROUGH THIS EVENING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE WITH THE GREATEST SNOW ACCUMULATIONS LIKELY ACROSS LA PORTE COUNTY. DRY AIR MOVING IN FROM THE NORTH SHOULD WEAKEN THE LAKE EFFECT SNOW SHOWERS LATER THIS EVENING. IN ADDITION...SOME WIND GUSTS TO 20 TO 25 MPH ARE POSSIBLE THROUGH EARLY EVENING THAT WILL RESULT IN CONTINUED BLOWING AND DRIFTING OF SNOW AND VERY HAZARDOUS TRAVEL CONDITIONS. ALTHOUGH WINDS WILL BE DIMINISHING DURING THE OVERNIGHT HOURS...THE COMBINATION OF WIND AND VERY COLD AIR WILL LEAD TO DANGEROUS WIND CHILLS OF 15 BELOW TO 20 BELOW TONIGHT ACROSS PORTIONS OF NORTH CENTRAL INDIANA. INZ003-004-012>014-030445- /O.NEW.KIWX.WC.Y.0002.110203T0600Z-110203T1700Z/ /O.CON.KIWX.WW.Y.0005.000000T0000Z-110203T0300Z/ LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER 334 PM EST WED FEB 2 2011 /234 PM CST WED FEB 2 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO NOON EST /11 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO NOON EST /11 AM CST/ THURSDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING. * TIMING...A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW ACROSS NORTHWEST INDIANA WILL SHIFT EASTWARD INTO THE AREA LATE THIS AFTERNOON INTO THIS EVENING. IN ADDITION...WIND CHILLS ARE EXPECTED TO DROP TO 15 BELOW TO 20 BELOW BY LATE TONIGHT AND CONTINUE INTO THURSDAY MORNING. * MAIN IMPACT...SNOWFALL RATES OF UP TO AN INCH PER HOUR WILL BE POSSIBLE WITH THE MAIN LAKE EFFECT SNOW BAND. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH THE LAKE EFFECT SNOW SHOWERS WITH THE GREATEST ACCUMULATIONS LIKELY IN LA PORTE COUNTY. NORTHWEST WINDS WILL REMAIN GUSTY TO 20 TO 25 MPH EARLY IN THE EVENING WHICH WILL RESULT IN AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. * OTHER IMPACTS...TRAVEL WILL BE HIGHLY IMPACTED DUE TO SNOW... AND AREAS OF BLOWING AND DRIFTING SNOW. MANY ROADS REMAIN TREACHEROUS AND IMPASSIBLE FROM SNOW AND WIND LAST NIGHT. WIND CHILLS TO 15 BELOW TO 20 BELOW LATE TONIGHT INTO THURSDAY MORNING MAY CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ INZ015-020-022-030445- /O.NEW.KIWX.WC.Y.0002.110203T0600Z-110203T1700Z/ FULTON IN-WHITE-CASS IN- INCLUDING THE CITIES OF...ROCHESTER...AKRON...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER 334 PM EST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON EST THURSDAY. * WIND CHILL VALUES...15 BELOW TO 20 BELOW LATE TONIGHT INTO THURSDAY MORNING. * OTHER IMPACTS...WIND CHILLS AT THESE VALUES MAY CAUSE FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MIZ077-030300- /O.CON.KIWX.WW.Y.0005.000000T0000Z-110203T0300Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 334 PM EST WED FEB 2 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * TIMING...A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW ACROSS NORTHWEST INDIANA WILL SHIFT EASTWARD INTO BERRIEN COUNTY LATE THIS AFTERNOON INTO THIS EVENING. * MAIN IMPACT...SNOWFALL RATES OF UP TO AN INCH PER HOUR WILL BE POSSIBLE WITH THE MAIN LAKE EFFECT SNOW BAND MAINLY ACROSS FAR SOUTHWEST BERRIEN COUNTY EARLY THIS EVENING. ADDITIONAL SNOW ACCUMULATIONS OF UP TO 2 INCHES WILL BE POSSIBLE WITH THE LAKE EFFECT SNOW SHOWERS WITH THE GREATEST ACCUMULATIONS LIKELY IN EXTREME SOUTHWEST BERRIEN COUNTY. NORTHWEST WINDS WILL REMAIN GUSTY TO 20 TO 25 MPH EARLY IN THE EVENING WHICH WILL RESULT IN AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. * OTHER IMPACTS...TRAVEL WILL BE HIGHLY IMPACTED DUE TO SNOW... AND AREAS OF BLOWING AND DRIFTING SNOW. MANY ROADS REMAIN TREACHEROUS AND IMPASSIBLE FROM SNOW AND WIND LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
150 WWUS43 KIWX 030322 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1022 PM EST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT FOR PORTIONS OF NORTH CENTRAL INDIANA... .SHARPLY FALLING TEMPERATURES WITH WEST TO NORTHWEST WINDS OF 5 TO 15 MPH WILL COMBINE TO BRING DANGEROUS WIND CHILL TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING. THE WIND AND VERY COLD AIR WILL DRIVE WIND CHILLS DOWN TO 15 BELOW TO 20 BELOW LATE TONIGHT INTO THURSDAY MORNING ACROSS PORTIONS OF NORTH CENTRAL INDIANA. INZ003-004-012>014-031130- /O.EXP.KIWX.WW.Y.0005.000000T0000Z-110203T0300Z/ /O.CON.KIWX.WC.Y.0002.110203T0600Z-110203T1700Z/ LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER 1022 PM EST WED FEB 2 2011 /922 PM CST WED FEB 2 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ THURSDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ THURSDAY. * TIMING...WIND CHILLS 15 BELOW TO 20 BELOW LATE TONIGHT INTO THURSDAY MORNING. * MAIN IMPACT...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MIZ077-030430- /O.EXP.KIWX.WW.Y.0005.000000T0000Z-110203T0300Z/ BERRIEN- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN 1022 PM EST WED FEB 2 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. $$ INZ015-020-022-031130- /O.CON.KIWX.WC.Y.0002.110203T0600Z-110203T1700Z/ FULTON IN-WHITE-CASS IN- INCLUDING THE CITIES OF...ROCHESTER...AKRON...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER 1022 PM EST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST THURSDAY. * WIND CHILL VALUES...15 BELOW TO 20 BELOW LATE TONIGHT INTO THURSDAY MORNING. * OTHER IMPACTS...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
337 WWUS43 KIWX 030910 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 AM EST THU FEB 3 2011 ...COLD WIND CHILLS READINGS THIS MORNING... .COLD TEMPERATURES WITH WEST WINDS OF 5 TO 15 MPH WILL SUPPORT DANGEROUS WIND CHILL TEMPERATURES THIS MORNING. THE WIND AND VERY COLD AIR WILL DRIVE WIND CHILLS DOWN TO 15 BELOW TO 20 BELOW ACROSS PORTIONS OF NORTH CENTRAL INDIANA. PERSONS OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT EXPOSED SKIN. DANGEROUSLY COLD WIND CHILL READINGS ARE EXPECTED ONCE AGAIN THURSDAY NIGHT. INZ003-004-012>015-020-022-031700- /O.CON.KIWX.WC.Y.0002.000000T0000Z-110203T1700Z/ LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE- CASS IN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER 410 AM EST THU FEB 3 2011 /310 AM CST THU FEB 3 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY. * TIMING...WIND CHILLS OF 15 BELOW TO 20 BELOW WILL DEVELOP THIS MORNING. * MAIN IMPACT...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JC
185 WWUS43 KIWX 031648 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1148 AM EST THU FEB 3 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST... .TEMPERATURES WILL CONTINUE TO SLOWLY WARM THROUGH THE SINGLE DIGITS ABOVE ZERO. WIND CHILLS OF 5 BELOW TO 15 BELOW WILL BE MORE IN THE ZERO TO 10 BELOW RANGE THIS AFTERNOON. INZ003-004-012>015-020-022-031800- /O.EXP.KIWX.WC.Y.0002.000000T0000Z-110203T1700Z/ LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE- CASS IN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER 1148 AM EST THU FEB 3 2011 /1048 AM CST THU FEB 3 2011/ ...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST /11 AM CST/ TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST /11 AM CST/ TODAY. TEMPERATURES WARMING THROUGH THE SINGLE DIGITS ABOVE ZERO WILL ALLOW FOR WIND CHILLS OF ZERO TO 10 BELOW FOR THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 1:19 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 2, 1:19 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
119 PM EST WED FEB 2 2011
.AVIATION...
LIGHT SNOW FROM DEPARTING SYSTEM WILL CONTINUE TO WANE THROUGH THE
REMAINDER OF AFTERNOON AND MAIN IMPACT TO WATCH FOR WILL BE
EVOLUTION OF LAKE EFFECT SNOW SHOWERS ACROSS NORTHWEST INDIANA. A
COUPLE OF COMPLICATING FACTORS EXIST IN SUSTAINING THIS BAND EAST
TO KSBN INCLUDING DRY LOW LEVEL AIR ADVECTING SOUTHWARD INTO THE
AREA AND APPROACH OF LOW LEVEL RIDGE AXIS WHICH WILL DISRUPT WIND
FIELD. AS LOW LEVEL WINDS BECOME MORE WEST NORTHWEST THIS
EVENING...DO THINK KSBN WILL HAVE SOME LAKE EFFECT SNOW SHOWERS
MOVE BACK IN...BUT FOR REASONS MENTIONED ABOVE...SHOULD SEE THESE
SNOW SHOWERS IN A WEAKENING PHASE AS THEY APPROACH. DID INCLUDE
BRIEF PERIOD OF IFR VSBYS AT KSBN TO ACCOUNT FOR THIS BUT WILL LET
FUTURE UPDATES/ISSUANCES ASSESS NEED FOR GOING ANY LOWER.
EVENTUALLY...VERY DRY AIR SHOULD WIN OUT...AND TERMINALS SHOULD
BECOME MOSTLY CLEAR OVERNIGHT WITH DIMINISHING WINDS THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 1130 AM EST WED FEB 2 2011/
UPDATE...
FAIRLY STRONG SFC PRESSURE RISE BUBBLE OF 8 MB/3 HR CONTINUES TO
BUILD INTO NORTHWEST INDIANA LATE THIS MORNING. COMBINATION OF
DEPARTING BAGGY PRESSURE GRADIENT WITH DEPARTING LOW AND SFC
PRESSURE TENDENCIES SHOULD RESULT IN RENEWED GUSTS TO AROUND 25
MPH THIS AFTERNOON OR PERHAPS SLIGHTLY GREATER ACROSS FAR
NORTHWEST INDIANA. MAIN UPPER LEVEL CIRCULATION IS NOW SHIFTING
EAST OF THE AREA BUT WEAK UPPER LEVEL SHORT WAVE ACROSS CENTRAL
ILLINOIS INTO NORTHWEST INDIANA IS PROGRESSING VERY SLOWLY UNDER
THE INFLUENCE OF DEFORMATION FLOW. TROWAL FEATURE LINGERING ACROSS
MAINLY NRN PORTIONS OF THE AREA ALSO WILL ALLOW -SN TO PERSIST
THROUGH MUCH OF THE AFTERNOON...ALTHOUGH DIMINISHING IN INTENSITY.
EXCEPTION TO THIS TREND WILL BE WITH ROBUST LAKE EFFECT BAND WHICH
HAS BROUGHT SNOWFALL RATES OF UP TO 2 INCHES PER HOUR OVER
NORTHEAST ILLINOIS. THIS BAND SHOULD REACH FAR WESTERN PORTIONS OF
THE AREA IN THE 1830Z TO 1900Z TIMEFRAME WITH SOME MODERATE TO
HEAVY LAKE EFFECT SNOW. ACCUMULATIONS AS HIGH AS 5 INCHES MAY
ACCOMPANY THIS BAND ESPECIALLY IN PORTIONS OF LA PORTE COUNTY. NO
CHANGE TO WINTER WEATHER ADVISORY HEADLINE AT THIS TIME WITH LONGER
LIVED ADVISORY INTO THIS EVENING FOR LAKE EFFECT AREAS.
PREV DISCUSSION... /ISSUED 650 AM EST WED FEB 2 2011/
AVIATION...
SFC LOW CURRENTLY OVER NRN OHIO WITH TROUGH EXTENDING WSW ACROSS
NRN INDIANA... AND UPR LOW EVIDENT ON WATER VAPOR MOVG ACROSS NRN
INDIANA. PREDOMINANT MVFR/IFR CONDITIONS IN -SN SHOULD CONTINUE
THIS MORNING AS THE UPR LOW AND TRAILING DEFORMATION ZONE MOVES
THROUGH THE AREA. CONDITIONS SHOULD IMPROVE TO MVFR BY MIDDAY AT
FWA BUT WITH FETCH OFF LAKE MICHIGAN EXPECT PREDOMINANTLY IFR
VSBYS WILL CONT AT SBN INTO THIS EVE. RIDGE WILL BUILD INTO THE OH
VALLEY TONIGHT CAUSING LAKE EFFECT SNOW SHOWERS AND MVFR CEILINGS
TO DIMINISH WITH VFR CONDITIONS EXPECTED BY THE END OF THE PERIOD.
PREV DISCUSSION... /ISSUED 453 AM EST WED FEB 2 2011/
SHORT TERM...
TODAY THROUGH THURSDAY NIGHT
VIGOROUS MID LEVEL SHORTWAVE TROUGH CONTINUES TO EJECT NE INTO THE
GREAT LAKES REGION...WITH THE SFC LOW IN A WEAKENING STAGE OVER
WESTERN OH...WITH ALL THETA-E ADV ASSOCIATED SNOWS NOW CONFINED TO
PORTIONS OF MI AND OH. POTENT DEFORMATION ZONE CONTINUES TO LIFT NE
ACROSS IL...WITH A WANING TREND AS THE LL REFLECTION PROPAGATES EAST
AND THE UPPER WAVE BEGINS TO RAPIDLY LIFT NE. WINDS HAVE SUBSIDED
ACROSS THE FA AS RAPID PRESSURE FALLS SEEN EARLIER HAVE ENDED.
CAA/BACKSIDE FLOW WILL ENTER THE FA THIS MORNING WITH ANOTHER ROUND
OF INCREASING WIND. HOWEVER...WINDS WILL REMAIN WELL BELOW BLIZZARD
CRITERIA WITH ONLY AREAS OF REDUCED VIS IN BLOWING SNOW EXPECTED AT
TIMES THROUGH EARLY AFTERNOON. SFC HIGH PRESSURE WILL CONTINUE TO
BUILD INTO THE AREA...WITH GENERAL WESTERLY FLOW DOMINATING THE
WEATHER REGIME THROUGH THURS. NAM/LOCAL WRF WERE THE FAVORED
SOLUTIONS THIS TIME AROUND...GIVEN RELATIVELY GOOD HANDLING OF THE
SYSTEM IN THE AREA.
TODAY...SFC LOW WILL QUICKLY TO EXIT THE REGION TODAY WITH
SNOW/FREEZING DRIZZLE/AND ANY LINGERING SLEET ENDING THIS AM MOST
PLACES. LAKE EFFECT SNOW BAND IS EXPECTED TO DEVELOPED AND IS
ALREADY IN THE PROCESS OF ORGANIZING OVER SW LK MI. RATHER INTENSE
H9250-H85 OMEGA FIELDS WILL SUPPORT QUITE A STRONG SINGLE BAND IN
THE WAKE OF RAISED INVERSION BASES...BUT GIVEN THE QUICK EXIT OF THE
SFC CYCLONE...EXPECT A QUICK TRANSLATING BAND...WITH ONLY 1-3 INCHES
POSSIBLE OVER LA PORTE/STARKE/PULASKI THIS AFTERNOON...LOCALLY
HIGHER AMOUNTS POSSIBLE. GIVEN DEPARTURE OF THE WINTER STORM WITH
WINDS SUBSIDING BELOW BLIZZARD LEVELS/SNOWFALL WANING...WILL SWITCH
TO A WINTER WEATHER ADV TO COVER LINGERING SNOW/BLOWING SNOW/AND
FREEZING DRIZZLE. FREEZING DRIZZLE WILL CONTINUE TO BE A PROBLEM
UNTIL THE SFC LOW EXITS/LL LIFT WANES/AND CAA ENSUES...GIVEN MID
LEVEL DRYING HAS OCCURRED.
TONIGHT...LAKE EFFECT SNOW WILL RAPIDLY FALL APART AND SHIFT EAST
ACROSS THE AREA AS LL FLOW HEAVILY BACKS. NOT EXPECTING APPRECIABLE
ACCUMS EAST OF LA PORTE COUNTY...WITH A DUSTING TO 1 INCH POSSIBLE
POINTS EAST. INVERSION BASE HEIGHTS WILL DROP WELL BELOW THE
DGZ...WITH ONLY CLOUDS LINGERING THROUGH AM SW MI. TEMPS WILL FALL
OFF WHERE CLEARING OCCURS WITH SUB ZERO TEMPS POSSIBLE. LINGERING
WIND WITH THE COLD TEMPS AMY SUPPORT WIND CHILL ADV CRITERIA AND
WILL NEED TO BE EXAMINED BY THE DAY SHIFT.
THUR...QUIET WEATHER EXPECTED AS SFC HIGH PRESSURE BUILDS EAST
ACROSS THE OH VALLEY. A SFC WAVE WILL PROPAGATE ACROSS THE HUDSON BAY
REGION AND BRING AND ENHANCED PRESSURE GRADIENT ACROSS THE REGION WITH
BREEZY CONDITIONS NORTHERN HALF...SUPPORTING BLUSTERY CONDITIONS AS
A MODIFIED ARCTIC AIRMASS RESIDES OVER THE REGION. BELOW NORMAL
TEMPS FORECAST WITH SUB-ZERO TEMPS EXPECTED THUR NIGHT.
LONG TERM...
FRIDAY THROUGH TUESDAY...
WEAK UPPER RIDGE WILL MOVE THROUGH THE AREA FRIDAY PROVIDING FAIR
WEATHER. 850MB TEMPS WILL BE MILD FOR THIS TIME OF YEAR BUT STRONG
RADIATIONAL COOLING THURSDAY NIGHT AND WEAK GRADIENT MIXING DURING
THE DAY FRIDAY SHOULD LIMIT THE WARMUP. INCREASED GOING HIGHS A
COUPLE OF DEGREES BUT STILL GENERALLY A BIT BELOW LATEST MOS
GUIDANCE.
SHORT WAVE EXPECTED TO TOP WESTERN NORTH AMERICA RIDGE NEXT COUPLE
OF DAYS AND MOVE SE INTO THE WESTERN GRTLKS FRIDAY NIGHT. THIS
SYSTEM EXPECTED TO CAUSE CLOSED LOW OVER TX TO SHEAR OUT AND LIFT NE
AS A SHORT WAVE INTO THE OH VALLEY. CONTINUED WITH A CHANCE OF SNOW
AS THIS OCCURS WITH POPS BUMPED UP ACROSS SE PORTION OF CWA WHICH
HAS BETTER CHANCE OF BEING INFLUENCED BY SOUTHERN STREAM SYSTEM.
RADIATIONAL COOLING SHOULD BE LIMITED BY CLOUD COVER FRIDAY NIGHT,
BUT WITH FAIRLY LIGHT WINDS AND SNOW COVER ACROSS THE AREA,
TEMPERATURES SHOULD FALL 5-10F FROM AFTERNOON HIGHS.
LIGHT SNOW/SNOW SHOWERS ASSOCIATED WITH NORTHERN STREAM SYSTEM MAY
CONTINUE THROUGH THE WEEKEND AS CIRCULATION CUTS OFF AND MOVES
SLOWLY SE-E ACROSS THE GRTLKS WITH CONTINUED LOW LEVEL
MOIST/CYCLONIC FLOW. TEMPERATURES OVER THE WEEKEND SHOULD BE NEAR
NORMAL WITH HIGHS IN THE UPPER 20S/LOWER 30S AND LOWS IN THE
TEENS/LOWER 20S.
MEDIUM RANGE MODELS CONTINUE TO INDICATE THAT ANOTHER STRONG SHORT
WAVE WILL DIG INTO THE SOUTHERN PLAINS EARLY NEXT WEEK CAUSING
CYCLOGENESIS OVER THE LOWER MS VALLEY/NORTHERN GULF OF MEXICO WITH
THE INTENSIFYING LOW MOVING NE TO THE NEW ENGLAND COAST TUESDAY
EVENING. CURRENT INDICATIONS ARE THAT THIS SYSTEM WILL CAUSE SOME
SNOW IN OUR AREA MON-TUE WITH HEAVIEST SNOWFALL TO OUR E-NE...BUT
STILL VERY EARLY WITH CONSIDERABLE UNCERTAINTY CONCERNING
TIMING/EVOLUTION/TRACK OF LOW...SO NO CHANGES MADE TO DAY6-7 GRIDS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING
FOR INZ003-004-012>014.
MI...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR MIZ077.
OH...NONE.
LM...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...JT
UPDATE...MARSILI
AVIATION...MARSILIHazardous weather outlook, Feb 2, 4:29 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 AM EST WED FEB 2 2011 LMZ043-046-030930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 429 AM EST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-004-012>014-MIZ077-030930- LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN 429 AM EST WED FEB 2 2011 /329 AM CST WED FEB 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IN IN EFFECT THROUGH THIS EVENING. SNOW...DRIFTING SNOW...AND FREEZING DRIZZLE IS EXPECTED THIS MORNING... WITH LAKE EFFECT SNOW AND BLOWING SNOW LINGERING IN THIS AREA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTER REPORTS WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ005>009-015>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-030930- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...ROCHESTER... WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC... CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 429 AM EST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH EARLY THIS AFTERNOON FOR SNOW...DRIFTING SNOW...AND FREEZING DRIZZLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTER REPORTS WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Feb 2, 11:51 AM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1151 AM EST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM BLIZZARD NAPOLEON 41.39N 84.13W
02/02/2011 HENRY OH EMERGENCY MNGR
10.5 INCHES FROZEN PRECIP...9.25 INCHES SNOW AND 1.25
INCHES SLEET.
&&
EVENT NUMBER IWX1100314
PBMLocal storm report, Feb 2, 12:09 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1209 PM EST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 3 NE LIMA 40.77N 84.06W
02/02/2011 M5.0 INCH ALLEN OH COCORAHS
5.0 INCHES FROZEN PRECIP. PERIOD OF LIGHT FREEZING RAIN
ALSO. NEAR TWO INCHES OF FROZEN PRECIP WAS SLEET. TWO
DAY STORM TOTAL.
&&
EVENT NUMBER IWX1100315
PBMLocal storm report, Feb 2, 12:49 PM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1249 PM EST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM BLIZZARD HEADLEE 40.90N 86.66W
02/02/2011 WHITE IN TRAINED SPOTTER
9.0 INCH STORM TOTAL SNOW AND SLEET.
&&
EVENT NUMBER IWX1100316
NGLocal storm report, Feb 2, 2:31 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 PM EST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY SNOW 2 SW NORTH WEBSTER 41.31N 85.72W
02/02/2011 M11.0 INCH KOSCIUSKO IN NWS EMPLOYEE
11.0 INCHES IS STORM EVENT TOTAL.
&&
EVENT NUMBER IWX1100317
SAWLocal storm report, Feb 2, 2:38 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
238 PM EST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM BLIZZARD WANATAH 41.43N 86.90W
02/02/2011 LAPORTE IN TRAINED SPOTTER
9.3 INCHES SNOWFALL. TWO DAY EVENT TOTAL. SEVERAL
DRIFTS 3 TO 4 FEET...A FEW TO NEAR 5 FEET.
&&
EVENT NUMBER IWX1100318
PBMLocal storm report, Feb 2, 3:22 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
322 PM EST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM SNOW MONROEVILLE 40.97N 84.87W
02/02/2011 M4.0 INCH ALLEN IN TRAINED SPOTTER
TWO DAY SNOWFALL TOTAL.
&&
EVENT NUMBER IWX1100319
NDMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:37 AM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 17 hr |
Nearby
Wind Chill Advisories in Indiana, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.